MAUDE Adverse Event Report: ARGON MEDICAL DEVICES SCORPION PORTAL VEIN ACCESS SET

ARGON MEDICAL DEVICES SCORPION PORTAL VEIN ACCESS SET
Model Number TPS005
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample was returned for evaluation.A follow-up report will be submitted once the investigation has been completed.
 
Event or Problem Description
Two foreign bodies were noticed on post stent deployment imaging.A foreign body was noticed in the heart and jailed between the stent and body.The tip of the 10f sheath did not look intact on imaging.When the sheath was removed, a the distal end was not whole and a section fragmented.
 
Event or Problem Description
 
Additional Manufacturer Narrative
One opened 10f introducer sheath was returned for evaluation.Visual inspection of the sheath established that the tip was cracked, and a piece was missing, thereby confirming the complaint.The sheath¿s original blunt end design was changed to a new dual-taper tip design to improve the ease of passing the tip through the parenchyma.The od and the id of the tube were increased by 0.003¿, and the tip geometry was changed from a single radius blunt tip to a dual-taper sharp tip that resulted in a thinner wall thickness at the most distal tip of the catheter.The potential root cause for the sheath tip failure has not yet been conclusively determined.It is theorized that it might be the result of the material used, processing parameters of the material, and/or the new tip geometry.Capa c-2021-046 has been initiated to capture the root cause investigation.No product currently exists in the field while this investigation is being conducted.

Brand Name
SCORPION PORTAL VEIN ACCESS SET
Common Device Name
SCORPION
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX 75751
MDR Report Key12207099
Report Number0001625425-2021-01040
Device Sequence Number3970819
Product Code DYB
UDI-Device Identifier00886333225552
UDI-Public00886333225552
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K202141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2023
Device Model NumberTPS005
Device Catalogue NumberTPS005
Device Lot Number11369609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;